Pennsylvania, 2022Damaging Winds in Pennsylvania, July 24, 2022
July 24, 2022 · NWS BGM · 24 events in 7 counties and zones
A shortwave trough was the main feature out of a few disturbances that triggered a line of thunderstorms that passed through Northeastern Pennsylvania. These storms had damaging wind gusts and knocked down numerous trees across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $53,000
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A shortwave trough was the main feature out of a few disturbances that triggered a line of thunderstorms that passed through Northeastern Pennsylvania. These storms had damaging wind gusts and knocked down numerous trees across the region. Some of the debris landed on houses and vehicles. One person was injured after they were hit by a falling tree.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 24, 2:28 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 24, 2:28 PM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
328 PM EDT Sun Jul 24 2022
.SYNOPSIS...
The first round of thunderstorms will move in this afternoon
and continue through the night. Some storms this evening will
produce damaging wind gusts. Locally heavy rainfall will be
possible tonight across portions of Central New York as a slow
moving cold front approaches the area. Showers will diminish
from west to east on Monday, and milder and drier weather is
expected by Tuesday and Wednesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
320 PM update...
Main concerns in the near term are focused on the potential for
severe thunderstorms this afternoon/evening and the possibility
for some persistent heavy downpours into the overnight hours
that could lead to some isolated flash flooding issues. The heat
and humidity will also be of concern for a couple more hours.
The Heat Advisory currently in effect will likely be canceled
early due to the incoming increasing cloud cover and the showers
and storms. Heat indices will top out in the 90s.
A Severe Thunderstorms Watch is currently in effect until 10
PM.
Upper level trough over the Great Lakes will continue to
amplify and dig to the east across the Northeast US through
today as the air mass out ahead of the wave destabilizes and
creates a favorable environment for deep convection. ML CAPE has
increased to 500-1000 J/kg across the southern tier of NY and
into parts of ne PA. A layer of strong winds aloft remains
situated northwest of Lakes Erie and Ontario, which is placing
the stronger shear to the north. The overlapping area of central
NY and the northern tier of PA will become the most favorable
area for strong to severe storms this afternoon into the
evening.
Current regional radar imagery shows the deep convection over
north central PA starting to bleed north into the central
southern tier. There is a belt of strong winds in the 1-3km AGL
layer...which should be able to mix down to the surface fairly
easily as the thunderstorm cold pool descends to the surface.
The threat for strong damaging winds is the main concern. This
first round of storms is expected to grow and expand to the
east/northeast with some small bowing segments scattered across
the region producing brief wet microbursts.
There could be a break in the convection after 9-10 PM this
evening before the second round of convection...likely
elevated...along the incoming short wave pushes east across the
region. There should still be a ribbon of deep moisture just
ahead of the upper wave and surface front...which will be able
to interact with 500-1000 J/kg of elevated instability to
trigger another broad area of convection that will transition
slowly across the region through parts of the overnight hours.
There is still a lot of uncertainty with respect to the
placement, timing and intensity of the rain. The threat for
severe storms should be limited due to most of the convection
being elevated...but the persistent rain with potentially heavy
rainfall rates may lead to some pockets of flash flooding
issues.
Rainfall should taper off west to east Monday morning, but may
refire briefly over the Poconos late Monday afternoon within a
lingering area of instability, but move quickly out of the area
and leave the entire area dry by the afternoon. Temperatures
will be much more comfortable on Monday with highs only in the
upper 70s to mid 80s...and dew points in the 50s and lower 60s.
High pressure builds in Monday night with quiet weather and
patchy valley fog developing as temperatures fall into the 50s
and lower 60s.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
200 PM Update...
A surface high and co-located upper ridge will allow for dry weather
Tuesday and Tuesday night. In the wake of Monday's cold front,
temperatures will return to more or less seasonal values, with highs
in the upper 70s to lower/mid 80s and Tuesday night lows in the 50s
and lower 60s.
However, a period of wet and unsettle weather will begin Wednesday.
Wet and unsettled weather will return for the remainder of the
forecast period. Wednesday, the upper ridge begins to move out,
while a sprawling upper low moves over Ontario and starts to drag a
cold front into the upper Great lakes. This will touch off a period
of warm air advection into Wednesday amid southwesterly flow, and
thus chances for showers and thunderstorms work back in. Wednesday
may also be our warmest day of the week, with highs well into the
80s area-wide.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
200 PM update
Unsettled weather continues the rest of the work week before we dry
out again for Saturday.
Wednesday night, the upper low over Canada starts to occlude, which
will cause the approaching cold front to slow or even stall out west
of our area. There may be some dynamical support to enhance precip
chances into early Thursday as a weak shortwave rotates around the
parent upper low still to our northwest. The upper trough finally
begins to dig in later Thursday into Friday, with the approaching
cold front keeping in chances for showers and storms through most of
Friday before the cold front finally moves through sometime during
the day. Models continue to trend drier, with higher PWATs closer to
2in now to our southeast and ensemble guidance showing a half inch
or lower for most of the area. Dry weather returns into the weekend
with a surface high building over the region.
Temperatures remain more or less seasonal through the rest of the
forecast period, though Thursday may be warmer compared to Friday
and Saturday ahead of the cold front. Expect highs generally ranging
in the upper 70s to mid 80s each day with lows in the upper 50s to
lower 60s.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A batch of mid level clouds swept through this morning, but
additional clearing has returned and the air mass is expected to
continue to destabilize through the afternoon. An incoming
upper wave will interact with the instability to trigger a round
of scattered strong to severe thunderstorms into the early
evening. Behind the convection a more prolonged period of
showers with localized heavy rain is expected overnight. Expect
brief IFR or LIFR due to visby in heavier afternoon
thunderstorms, and localized damaging wind gusts possible.
Ceilings may trend close to MVFR overnight, especially over
northern areas near an approaching cold front. Conditions will
improve to VFR after 14Z Monday as the drier air moves in. Winds
will generally be 10 to 15 kt from the southwest today and then
shift to the west around 5 kt tonight and then to the w/nw by
Monday morning with gusts back around 15 kt.
Outlook...
Monday afternoon...Generally VFR conditions for NY terminals,
but restrictions are possible in a few afternoon showers or
storms around AVP.
Monday night through Wednesday...mainly VFR. Possible valley
fog at ELM.
Thursday and Friday...Next chance of showers and storms with
associated restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 7 PM EDT this evening for PAZ044-047.
NY...Heat Advisory until 7 PM EDT this evening for NYZ016>018-
023>025-036-037-055-056-062.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...HLC
LONG TERM...HLC
AVIATION...BJT/MPHHazardous weather outlook, Jul 24, 2:33 PM EST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
333 PM EDT Sun Jul 24 2022
NYZ009-015-022-044>046-PAZ038-251945-
Northern Oneida-Yates-Steuben-Cortland-Chenango-Otsego-Bradford-
333 PM EDT Sun Jul 24 2022
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ016>018-023>025-036-037-055-056-251945-
Seneca-Southern Cayuga-Onondaga-Schuyler-Chemung-Tompkins-Madison-
Southern Oneida-Tioga-Broome-
333 PM EDT Sun Jul 24 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
PAZ040-043-048-072-251945-
Northern Wayne-Wyoming-Pike-Southern Wayne-
333 PM EDT Sun Jul 24 2022
This Hazardous Weather Outlook is for northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms will approach the area from the west this
evening, while the risk for severe thunderstorms is higher further
to the northwest, a few storms in northeast PA may contain localized
damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ062-PAZ044-047-251945-
Sullivan-Lackawanna-Luzerne-
333 PM EDT Sun Jul 24 2022
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Showers and thunderstorms will approach the area from the west late
this afternoon and evening, while the risk for severe thunderstorms
is higher further to the northwest, a few storms in northeast PA may
contain localized damaging wind gusts.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
NYZ057-PAZ039-251945-
Delaware-Susquehanna-
333 PM EDT Sun Jul 24 2022
...SEVERE THUNDERSTORM WATCH 498 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS while following
local, state and CDC guidelines.
In the hours before
Local storm report, Jul 24, 3:32 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
432 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG BEAVER DAMS 42.28N 76.97W
07/24/2022 SCHUYLER NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN. TIME
ESTIMATED FROM RADAR.
0350 PM TSTM WND DMG CATHARINE 42.32N 76.78W
07/24/2022 SCHUYLER NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN. TIME
ESTIMATED FROM RADAR.
0350 PM TSTM WND DMG ODESSA 42.31N 76.82W
07/24/2022 SCHUYLER NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN. TIME
ESTIMATED FROM RADAR.
0357 PM TSTM WND DMG MONTOUR FALLS 42.35N 76.85W
07/24/2022 SCHUYLER NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 24, 3:35 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
435 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG DANBY 42.35N 76.48W
07/24/2022 TOMPKINS NY 911 CALL CENTER
TREE WITH WIRES DOWN. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Jul 24, 3:38 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
438 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM TSTM WND DMG SLATERVILLE SPGS 42.40N 76.35W
07/24/2022 TOMPKINS NY 911 CALL CENTER
TREE DOWN BLOCKING ROAD.
&&Local storm report, Jul 24, 3:42 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
442 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG 3 NNE GIBSON 42.19N 77.01W
07/24/2022 STEUBEN NY 911 CALL CENTER
TREE DOWN ON A PICKUP TRUCK.
&&
BJTLocal storm report, Jul 24, 3:50 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
450 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG VIRGIL 42.52N 76.18W
07/24/2022 CORTLAND NY 911 CALL CENTER
TREE DOWN WITH WIRES RT 392. TIME ESTIMATED
FROM RADAR.
0450 PM TSTM WND DMG WILLET 42.47N 75.90W
07/24/2022 CORTLAND NY 911 CALL CENTER
TREES DOWN.
&&Local storm report, Jul 24, 3:51 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT SUN JUL 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG WILLET 42.47N 75.90W
07/24/2022 CORTLAND NY 911 CALL CENTER
MULTIPLE REPORTS OF TREES DOWN.
&&Thunderstorm Wind, Bradford
- When
- July 24, 3:51 PM EST
- Where
- Bradford County, 1.32 mi SSW of Cowley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.861, -76.775
Strong thunderstorm winds knocked down a tree on Columbia Cross Road.
Thunderstorm Wind, Bradford
- When
- July 24, 3:59 PM EST
- Where
- Bradford County, Franklindale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.700, -76.550
Strong thunderstorm winds knocked down a tree on Route 414.
Thunderstorm Wind, Bradford
- When
- July 24, 4:01 PM EST
- Where
- Bradford County, 0.52 mi W of Burlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.780, -76.610
Strong thunderstorm winds knocked down a trees onto the roadway.
Thunderstorm Wind, Bradford
- When
- July 24, 4:07 PM EST
- Where
- Bradford County, Ulster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.850, -76.500
Strong thunderstorm winds knocked down multiple trees near Ulster Road.
Thunderstorm Wind, Bradford
- When
- July 24, 4:14 PM EST
- Where
- Bradford County, 0.69 mi S of North Towanda
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.770, -76.450
Strong thunderstorm winds knocked down a tree and a pedestrian sustained injuries from the falling tree.
Thunderstorm Wind, Bradford
- When
- July 24, 4:14 PM EST
- Where
- Bradford County, 0.44 mi SSW of Monroeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.714, -76.474
Strong thunderstorm winds knocked down a tree on Route 220.
Thunderstorm Wind, Bradford
- When
- July 24, 4:14 PM EST
- Where
- Bradford County, Athens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.950, -76.520
Strong thunderstorm winds knocked down a tree onto wires.
Thunderstorm Wind, Bradford
- When
- July 24, 4:25 PM EST
- Where
- Bradford County, Herrickville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.800, -76.250
Strong thunderstorm winds knocked down multiple trees.
Thunderstorm Wind, Susquehanna
- When
- July 24, 4:43 PM EST
- Where
- Susquehanna County, 0.55 mi WNW of Forest Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.884, -75.959
Strong thunderstorm winds knocked down trees in Forest Lake.
Thunderstorm Wind, Wyoming
- When
- July 24, 4:51 PM EST
- Where
- Wyoming County, 3.1 mi W of Eatonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.520, -76.030
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Wyoming
- When
- July 24, 5:03 PM EST
- Where
- Wyoming County, 0.52 mi E of West Nicholson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.630, -75.860
Strong thunderstorm winds knocked down trees and wires. A grass fire was ignited from the downed wires.
Thunderstorm Wind, Luzerne
- When
- July 24, 5:05 PM EST
- Where
- Luzerne County, 0.52 mi E of Laketon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 41.370, -76.060
Strong thunderstorm winds knocked down large tree branches.
Thunderstorm Wind, Susquehanna
- When
- July 24, 5:09 PM EST
- Where
- Susquehanna County, 1.84 mi NNE of South Gibson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- NWS Employee
- Coordinates
- 41.754, -75.613
Strong thunderstorm winds knocked down trees onto road.
Thunderstorm Wind, Wyoming
- When
- July 24, 5:20 PM EST
- Where
- Wyoming County, 0.21 mi E of West Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.470, -75.866
Strong thunderstorm winds knocked down trees by a campground, stranding campers.
Thunderstorm Wind, Luzerne
- When
- July 24, 5:25 PM EST
- Where
- Luzerne County, 0.52 mi W of Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.280, -75.880
Strong thunderstorm winds knocked down large tree limbs onto a car and wires.
Thunderstorm Wind, Luzerne
- When
- July 24, 5:25 PM EST
- Where
- Luzerne County, 0.69 mi N of Pittston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 41.330, -75.800
Strong thunderstorm winds knocked down large tree limbs.
Thunderstorm Wind, Luzerne
- When
- July 24, 5:28 PM EST
- Where
- Luzerne County, 0.86 mi SW of Parsons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.260, -75.860
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Lackawanna
- When
- July 24, 5:28 PM EST
- Where
- Lackawanna County, 0.69 mi N of Lawrenceville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 41.380, -75.750
Strong thunderstorm winds knocked down a large tree.
Thunderstorm Wind, Lackawanna
- When
- July 24, 5:31 PM EST
- Where
- Lackawanna County, 1.48 mi SSW of Bell Mtn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 41.450, -75.660
Strong thunderstorm winds snapped a tree.
Thunderstorm Wind, Wayne
- When
- July 24, 5:47 PM EST
- Where
- Wayne County, 0.69 mi N of Lake Ariel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 41.460, -75.380
Strong thunderstorm winds knocked down a tree onto a house.
Thunderstorm Wind, Wayne
- When
- July 24, 5:47 PM EST
- Where
- Wayne County, 1.24 mi SE of Honesdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.560, -75.250
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Wayne
- When
- July 24, 5:47 PM EST
- Where
- Wayne County, Lake Ariel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 41.450, -75.380
Strong thunderstorm winds knocked down a large tree onto a house.
Thunderstorm Wind, Wayne
- When
- July 24, 6:06 PM EST
- Where
- Wayne County, 1.48 mi SSW of Hawley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 41.460, -75.190
Strong thunderstorm winds knocked down trees.
Thunderstorm Wind, Pike
- When
- July 24, 6:41 PM EST
- Where
- Pike County, 0.69 mi N of Forest Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 41.160, -75.020
Strong thunderstorm winds knocked down multiple trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Pennsylvania, July 24 to 25, 20221 death · $354,000 · 50 kt wind · 31 events
- Excessive Heat in Oklahoma, July 24 to 28, 202220 injured · 24 events
- Damaging Winds in New York, July 24, 2022$139,000 · 50 kt wind · 46 events
- Damaging Winds in Pennsylvania, July 24 to 25, 2022$145,000 · 61 kt wind · 23 events
- Flash Flood and Hail in Indiana, July 24, 2022$132,000 · 60 kt wind · 8 events
- Flash Flooding and Dust Storm in Arizona, July 24 to 27, 2022$57,000 · 23 events
- Damaging Winds in New York, July 24 to 25, 2022$49,000 · 51 kt wind · 22 events
- Flash Flooding and Dust Storm in Arizona, July 24, 2022$58,000 · 52 kt wind · 10 events
- Flash Flooding in Colorado, July 24, 2022$50,000 · 2 events
- Damaging Winds in New York, July 24 to 25, 2022$39,000 · 50 kt wind · 7 events
- Damaging Winds in New York, July 24, 202250 kt wind · 35 events
- Damaging Wind in West Virginia, July 24, 2022$30,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040790, 1040793, 1040791, 1040796, 1040794, 1040797, 1040798, 1040802, 1040800, 1040808, 1040807, 1040821, 1040804, 1040809, 1040811, 1040816, 1040814, 1040815, 1040813, 1040817, 1040818, 1040819, 1040820, 1040823.